0
RESEARCH PAPERS

An Alternate Approach to the Problem of Stokes’ Flow

[+] Author and Article Information
F. Pollock

Stevens Institute of Technology, Hoboken, N. J.; Hudson Laboratories of Columbia University, Dobbs Ferry, N. Y.

R. E. Struzynski

Brooklyn College, New York, N. Y.; Hudson Laboratories of Columbia University, Dobbs Ferry, N. Y.

J. Appl. Mech 34(1), 8-10 (Mar 01, 1967) (3 pages) doi:10.1115/1.3607674 History: Received May 17, 1966; Revised October 06, 1966; Online September 14, 2011

Abstract

The problem of Stokes’ flow for a sphere in arbitrary external flow pattern is solved using a particular scalar Green’s function. By this method, the uniqueness of solution is clearly shown, and arbitrary flows (linear shear flow, Poiseuille flow, and so on) are seen to be as straightforward as simple uniform flow.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In